Neurotoxic Effects of Cisplatin Therapy

Thomas J. Walsh, Arthur W. Clark, Irma M. Parhad, William R. Green

Research output: Contribution to journalArticlepeer-review

Abstract

Swelling of the optic disc and loss of tendon reflexes developed in a 31/2-yearold girl after 11 high-dose courses of cisplatin (cis-dichlorodiammine platinum [II]) therapy for recurrent sacrococcygeal teratoma. Postmortem examination demonstrated optic disc swelling; the spinal cord showed loss of myelinated fibers and gliosis of the dorsal columns. To our knowledge this case is the first in which the neuropathologic changes associated with cisplatin therapy have been demonstrated by postmortem examination.

Original languageEnglish (US)
Pages (from-to)719-720
Number of pages2
JournalArchives of neurology
Volume39
Issue number11
DOIs
StatePublished - Nov 1982

ASJC Scopus subject areas

  • Arts and Humanities (miscellaneous)
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Neurotoxic Effects of Cisplatin Therapy'. Together they form a unique fingerprint.

Cite this